Some of you know that once I started taking 20mg Prozac in October, it worked great on my mood, but caused my hands to shake. Then my psychiatrist upped it to 40mg in December or January (I can’t remember when, exactly). The shakes became worse.
These past 3 weeks, my Prozac has been tapered down to 10mg, and after talking with my psychiatrist today, he took me off Prozac completely. You’d think the shakes would improve, the tremors had become so bad, that I couldn’t even hold a glass at my brother-in-law’s birthday brunch yesterday. My sister asked the waitress for a straw. I can’t text because I lack fine motor control, my writing is now cramped, and I can barely write my signature. I think the shakes come from the lithium.
I’d heard something vague about lithium possibly causing the shakes, too. I’ll have to Google it. The psychiatrist also put me on some beta-blocker the name of which I don’t know, in order to help stop the tremors. I hope it works.
This, of course, is my experience with these medications, and not to scare anyone away.
Have you ever taken a medication that gave you really bad tremors? What did you do?